Heart Disease Expert Forum
Digoxin Levels
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Digoxin Levels

I have recently been put on .25 Lanoxin daily for arrhythmia by my family physician. I would like to know the recommended intervals for having digoxin levels drawn.

Also, I felt much better on days 5 and 6 after beginning taking the medication and then began feeling much worse. Is it possible that these two good days might have been days when I had reached optimum level and that I am taking too much. My resting HR has dropped from 85 to abt 65 and has been dropping into the low 50s at night.

Thank you,
Related Discussions
Avatar_n_tn
After initiation of this drug, i would generally check it monthly or every couple of months particulaarly if your kidney function is lower than normal.

It is typical to have good days and bad days with atrial fibrillation and this may or may not be related to your medication dosage.

You should discuss these symtoms (symptoms) and concerns with your physician.
3 Comments
Blank
Avatar_n_tn
I was admitted to the intensive care unit of our hospital November 15 with atrial fibrillation.  My heart did go back to normal rhythm at 9:00 p.m. that same evening.
The doctor put me on 125 mcg lanoxin along with calan sr 120.  I was discharged Wednesday night and felt very weak for several days I tried getting back to normal with my activities but my blood pressure went up to 171/95, 190/110, 212/95.  I called the doctor and he added my prinivil 5mg back to my medicines.  I also take zyrtec 10mg and cimetidine 400mg.  My blood pressure went back to 158/84 and 156/90.  I am 61 years old.  I have had a headache since the day after I went into the hospital although it is now not as pounding as it was a week ago.  I don't feel good and it is hard to explain.  Sometimes I feel a little lightheaded.  My dig level is okay as well as my throid level.  My doctor is upset with me and told me to just go off the lanoxin because that is the only new medication I am on and I think that is what is causing me to feel so awful.  I am afraid to just go off the lanoxin.  My drugest told me to give it another week.  What would you recommend.

Thank you.
Blank
Avatar_n_tn
I would recommend discussing this with your physician.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank